Alert archive / New Mexico / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 29, 2018, 5:48 PM MDT for Roosevelt County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2018, 5:48 PM MDT (23:48 UTC)
- Expired
- Apr 29, 2018, 6:19 PM MDT
- In force
- 31 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 112 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -454 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WUUS55 KABQ 292348
SVRABQ
NMC041-300045-
/O.NEW.KABQ.SV.W.0007.180429T2348Z-180430T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
548 PM MDT SUN APR 29 2018
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southeastern Roosevelt County in east central New Mexico...
* Until 645 PM MDT.
* At 548 PM MDT, a severe thunderstorm was located 7 miles northeast
of Milnesand, or 26 miles west of Morton, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Causey, Milnesand and Lingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3357 10334 3372 10336 3398 10305 3357 10305
TIME...MOT...LOC 2348Z 223DEG 10KT 3370 10322
HAIL...1.25IN
WIND...60MPH
$$
Guyer2 follow-up statements
057 WWUS55 KABQ 300015 SVSABQ Severe Weather Statement National Weather Service Albuquerque NM 615 PM MDT SUN APR 29 2018 NMC041-300045- /O.CON.KABQ.SV.W.0007.000000T0000Z-180430T0045Z/ Roosevelt- 615 PM MDT SUN APR 29 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHEASTERN ROOSEVELT COUNTY... At 615 PM MDT, a severe thunderstorm was located near Bledsoe, or 18 miles west of Morton, moving northeast at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Causey and Lingo. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3357 10324 3372 10325 3387 10305 3357 10305 TIME...MOT...LOC 0015Z 246DEG 9KT 3369 10308 HAIL...0.75IN WIND...60MPH $$ Guyer
367
WWUS55 KABQ 300019
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
619 PM MDT SUN APR 29 2018
NMC041-300029-
/O.CAN.KABQ.SV.W.0007.000000T0000Z-180430T0045Z/
Roosevelt-
619 PM MDT SUN APR 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROOSEVELT COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3357 10324 3372 10325 3387 10305 3357 10305
TIME...MOT...LOC 0012Z 223DEG 10KT 3370 10307
$$
GuyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 5:43 PM MDT, 5 minutes earlier.
Area forecast discussion, Apr 29, 5:43 PM MDT, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 543 PM MDT Sun Apr 29 2018 .AVIATION... 00Z TAF CYCLE What should be the last of the showers and thunderstorms for today are along the NM/TX border and will slowly move into Texas over the next 30 min to an hour. These remaining storms will be capable of gusts to 45kts and up to 1 inch hail. Elsewhere, breezy to windy south to southwest winds will continue into the evening, with gusts near 35 to 40kts possible. Across eastern NM, breezy to windy south winds will persist for much of the overnight period. Low clouds may develop late tonight around KCVS and KCVN, but will quickly diminish Monday morning. Breezy to windy southwest winds will return area wide by the late morning hours on Monday. Localized areas of blowing dust will be possible. 34 && .PREV DISCUSSION...226 PM MDT Sun Apr 29 2018... .SYNOPSIS... Sharp trough moving into the Great Basin tonight will lift northeast Monday, sweeping most of the moisture out of NM. The next storm will organize over the southern Great Basin Monday night and Tuesday before lifting northeast Wednesday, with the trough axis crossing NM Thursday. A pretty good swath of precipitation should impact western and north central areas Tuesday night through Wednesday night, diminishing over northern areas Thursday. Huge differences in the long range models as to what happens next weekend. GFS has a storm passing to our south while the ECMWF and CMC have weak ridging. && .DISCUSSION... Showers and thunderstorms fighting hard to develop over the eastern plains from Capulin to Roy. Santa Rosa, western De Baca to Roswell. The farther east they go the stronger they will be, with a few storms possibly going severe close to the TX border late this afternoon and early this evening. West and central areas will be dry and comfortably cool tonight. A dry, breezy to windy and mild day Monday, setting the stage for fire weather concerns across central and eastern areas. Winds will reach advisory levels in the northeast. A closed low will form over Utah Monday, organizing and deepening as it heads south to near or west of Las Vegas, NV by late Tuesday. It will lift northeast and weaken Wednesday, with a trough crossing NM Thursday. West through north central regions of NM will be favored for convection starting Tuesday night, and continuing into Thursday. Temperatures will gradually lower from Tuesday through Thursday. Breezy to windy conditions in central and eastern areas will mean more fire weather concerns through Thursday. Friday will be dry and warmer. Then the models diverge on next weekends forecast. The GFS develops a big closed low over Baja CA Saturday, drawing moisture north ahead of it, which results in decent precipitation over the west and south central through the weekend. The ECMWF and CMC have a ridge over the state, although the CMC has a decent amount of QPF from return flow moisture by Sunday over the west. Cut back on the Superblend POPs Saturday into early next week, which seemed to favor the GFS and not factor in the dry ECMWF. CHJ && .FIRE WEATHER... ...RED FLAG WARNING MONDAY AFTERNOON OVER MUCH OF WESTERN AND CENTRAL NEW MEXICO... ...FIRE WEATHER WATCH TUESDAY OVER MUCH OF THE AREA... The critical fire weather pattern remains in place with fire growth highly likely through Wednesday. SW winds have already strengthened over western NM reaching advisory at Gallup, with very high MixHgts present over the entire state. A line of convection has begun just east of the ctrl mtn chain where dry ltg and gusty erratic downburst winds will be the main concern through this evening. Convective tstorms will individually move to NE with the line of storms itself shifting east into TX by this evening. The dry-line shifts east Monday with critical fire weather expanding over eastern NM. MixHgts remain very high with ventrates also remaining excellent. Haines6 will also be present over much the state tomorrow, with MinRH likely dipping below 10% state wide except atop the northern mtn peaks. SW winds will also expand east with the strongest sustained winds 25-30kts across the NE plains of NM. By Tuesday, an upper low moving over the lower CO river basin will bring another windy day across much of the state. The one limiting factor for higher wind speeds will be high cloud cover moving over the state limiting mixing. Regardless, critical fire weather conditions are expected across much eastern and central NM again Tuesday afternoon. The west will likely see an hour or two of critical Tuesday afternoon as well. Another round of critical is likely across the east Wednesday as the low begins to open up over AZ. Some wetting precip is also likely across western and northwestern NM Wednesday with chances for showers lingering through Thursday across the northern mtns. Long range, the forecast becomes very unclear with model divergence very high. The GFS closes off a new low over the Baja spinning up beneficial Gulf moisture into NM, while the ECMWF does not and we stay dry into next weekend. So stay tuned as the forecast evolves beyond Thursday. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ101-103-105>107-109. Red Flag Warning from 11 AM to 8 PM MDT Monday for the following zones... NMZ103>109. Wind Advisory until 7 PM MDT this evening for the following zones... NMZ502-505-527-530. Fire Weather Watch from Tuesday morning through Tuesday evening for the following zones... NMZ103-104-106>108. &&
Hazardous weather outlook, Apr 29, 3:12 AM MDT, 14 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 312 AM MDT Sun Apr 29 2018 NMZ501>540-301130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 312 AM MDT Sun Apr 29 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few strong to severe storms are possible near the Texas border this afternoon and evening, with large hail and damaging winds being the primary threats. A red flag warning is in effect this afternoon and early evening for much of central New Mexico where low relative humidity values combined with strong south winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions are possible Monday afternoon and early evening across a larger portion of central and northern New Mexico, with windier conditions forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
In the hours before
Local storm report, Apr 29, 4:32 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 PM MDT SUN APR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 NE CLOVIS 34.43N 103.18W
04/29/2018 E1.75 INCH CURRY NM PUBLIC
SKYLIGHTS BROKEN NEAR VIVIAN AND CAIN
&&
EVENT NUMBER ABQ201800610
GUYERLocal storm report, Apr 29, 4:33 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT SUN APR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
04/29/2018 M61 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ201800611
JLSSpecial weather statement, Apr 29, 4:43 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Albuquerque NM 443 PM MDT SUN APR 29 2018 NMZ538-292315- Chaves County Plains- 443 PM MDT SUN APR 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHAVES COUNTY UNTIL 515 PM MDT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Bottomless Lakes State Park, or 19 miles east of Roswell, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Chaves County. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3329 10421 3344 10433 3365 10403 3342 10386 TIME...MOT...LOC 2243Z 238DEG 18KT 3341 10420 40
Special weather statement, Apr 29, 4:53 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Albuquerque NM 453 PM MDT SUN APR 29 2018 NMZ534-292330- Quay County- 453 PM MDT SUN APR 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY COUNTY UNTIL 530 PM MDT... At 452 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of San Jon, or 26 miles south of Nara Visa, moving northeast at 30 mph. Nickel size hail and wind gusts up to 55 mph will be possible with this storm. Locations impacted include... Bard. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3512 10326 3529 10337 3550 10304 3520 10304 TIME...MOT...LOC 2252Z 241DEG 27KT 3525 10325 40
Special weather statement, Apr 29, 5:29 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
529 PM MDT SUN APR 29 2018
NMZ535-536-292345-
Roosevelt County-Curry County-
529 PM MDT SUN APR 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES UNTIL 545 PM MDT...
At 529 PM MDT, Doppler radar was tracking a strong thunderstorm near
Texico, or 9 miles southeast of Clovis, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Farwell and Texico.
&&
LAT...LON 3424 10316 3433 10319 3448 10305 3446 10304
3420 10305
TIME...MOT...LOC 2329Z 219DEG 14KT 3434 10305
GuyerSpecial weather statement, Apr 29, 5:45 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
545 PM MDT SUN APR 29 2018
NMZ535-536-300000-
Roosevelt County-Curry County-
545 PM MDT SUN APR 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES UNTIL 600 PM MDT...
At 544 PM MDT, Doppler radar was tracking a strong thunderstorm over
Texico, or 9 miles east of Clovis, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Farwell and Texico.
&&
LAT...LON 3426 10313 3434 10316 3447 10304 3431 10304
3423 10305
TIME...MOT...LOC 2344Z 223DEG 12KT 3438 10304
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:14 PM MDT | Wind Advisory | ABQ | 6 hr | |
| Apr 29, 2:25 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 24 hr |
| Apr 29, 2:25 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 30 hr |
| Apr 29, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 48 min |
| Apr 29, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 42 min |
| Apr 29, 3:23 PM MDT | Special Weather Statement | ABQ | Quay | 37 min |
| Apr 29, 3:35 PM MDT | Special Weather Statement | ABQ | De Baca | 25 min |
| Apr 29, 3:42 PM MDT | Areal Flood Advisory | ABQ | Curry | 93 min |
| Apr 29, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 46 min |
| Apr 29, 3:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 64 min |
| Apr 29, 3:59 PM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Apr 29, 4:23 PM MDT | Special Weather Statement | ABQ | De Baca | 37 min |
| Apr 29, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay, Roosevelt | 22 min |
| Apr 29, 4:43 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
| Apr 29, 4:53 PM MDT | Special Weather Statement | ABQ | Quay | 37 min |
| Apr 29, 5:29 PM MDT | Special Weather Statement | ABQ | Curry | 16 min |
| Apr 29, 5:45 PM MDT | Special Weather Statement | ABQ | Curry | 15 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.